Alert archive / Alabama / Small Craft Advisories in 2013
Small Craft Advisory 39, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at May 6, 2013, 11:47 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 6, 2013, 11:47 PM CDT (04:47 UTC)
- Expired
- May 7, 2013, 5:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
076 WHUS74 KMOB 070447 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1147 PM CDT MON MAY 6 2013 ...A STRONG WESTERLY FLOW IS PERSISTING OVER THE OFFSHORE GULF WATERS TONIGHT AND WILL BE SLOW TO SUBSIDE AS FLOW BECOMES MORE NORTHWESTERLY OVERNIGHT... .A STRONG WESTERLY WIND FLOW CONTINUES OVER THE GULF WATERS. THE FLOW WILL BECOME MORE NORTHWESTERLY LATE TONIGHT AND BEGIN TO GRADUALLY DIMINISH BY EARLY TUESDAY. GMZ650-655-670-675-071300- /O.NEW.KMOB.SC.Y.0039.130507T0447Z-130507T1400Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1147 PM CDT MON MAY 6 2013 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT TUESDAY. * WINDS: 20 TO 25 KNOTS AND GUSTY...SUBSIDING SLIGHTLY AFTER MIDNIGHT. * SEAS: UP TO AROUND 5 FEET OVER GULF WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
217 WHUS74 KMOB 071000 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 500 AM CDT TUE MAY 7 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... .WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CONDITIONS. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. GMZ650-655-670-675-071100- /O.CAN.KMOB.SC.Y.0039.000000T0000Z-130507T1400Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 500 AM CDT TUE MAY 7 2013 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DECREASED BELOW SMALL CRAFT ADVISORY CONDITIONS. THEREFORE THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at May 6, 3:03 PM CDT, 8 hours 44 minutes earlier.
Area forecast discussion, May 6, 3:03 PM CDT, 8 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 303 PM CDT MON MAY 6 2013 .SHORT TERM [TONIGHT THROUGH TUESDAY NIGHT]...THE CENTER OF THE ANOMALOUSLY DEEP UPPER LEVEL LOW PRESSURE SYSTEM CONTINUES TO PIVOT ACROSS THE TENNESSEE VALLEY THIS AFTERNOON. SKIES HAVE REMAINED MOSTLY CLOUDY ACROSS MOST OF OUR FORECAST AREA TODAY AS A BROKEN DECK OF LOW TO MID LEVEL CLOUD COVER HAS WRAPPED AROUND THE BASE OF THIS SYSTEM. MOST OF THE PRECIPITATION ASSOCIATED WITH THE UPPER LOW HAS REMAINED CONFINED TO NORTHERN PORTIONS OF ALABAMA...THOUGH A FEW LIGHT SHOWERS HAVE SKIRTED FAR NORTHERN PORTIONS OF OUR CWFA THIS AFTERNOON. FOLLOWING ANOTHER MORNING OF RECORD COLD TEMPERATURES... HIGHS THIS AFTERNOON HAVE ONLY MANAGED TO WARM INTO THE MID 60S ACROSS FAR NORTHERN PORTIONS OF THE REGION TO AROUND 70 NEAR THE COAST. THE UPPER LEVEL LOW WILL FINALLY GET A PUSH INTO NORTHERN GEORGIA TONIGHT...BEFORE LIFTING NORTHEASTWARD TOWARD THE CAROLINAS TUESDAY. WE LEFT A SLIGHT CHANCE OF LIGHT RAIN SHOWERS IN ACROSS FAR EASTERN PORTIONS OF THE FORECAST AREA THROUGH THIS EVENING AS THE LAST OF THE MID LEVEL MOISTURE SPREADS ACROSS THESE LOCATIONS AROUND THE BASE OF THE UPPER LOW. OTHERWISE...PARTLY TO MOSTLY CLOUDY SKIES SHOULD PREVAIL TONIGHT. MORNING LOW TEMPERATURES WILL BE SLIGHTLY WARMER...BUT STILL LOOK TO RUN ABOUT 5 TO 10 DEGREES BELOW NORMAL. ENSEMBLE AND SHORT RANGE GUIDANCE MOSTLY KEEPS FOG POTENTIAL TO OUR NORTH TONIGHT...BUT WILL STILL NEED TO MONITOR FOR PATCHY FOG DEVELOPMENT ACROSS THE USUAL LOW LYING AREAS LATE TONIGHT. WE KEPT MENTION OF PATCHY FOG OUT OF THE FORECAST FOR NOW GIVEN THE LOW CONFIDENCE. DRY WEATHER IS EXPECTED TUESDAY UNDERNEATH NORTHWEST FLOW ALOFT. HIGHS SHOULD RANGE FROM THE MID TO UPPER 70S ACROSS MOST LOCATIONS. /21 TUESDAY NIGHT...SURFACE HIGH PRESSURE ADVANCES EASTWARD ACROSS THE CENTRAL GULF WITH LIGHT WIND AND LOW TEMPERATURES MODERATING. NUMBERS FORECAST CLOSE TO 50 OVER THE INTERIOR TO MID 50S/LOWER 60S CLOSER TO THE COAST. /10 .LONG TERM [WEDNESDAY THROUGH MONDAY]...SHORTWAVE MID LEVEL RIDGE IS FORECAST TO MOVE SLOWLY EASTWARD ACROSS THE CENTRAL GULF COAST WEDNESDAY AND THURSDAY. AFTER A PERIOD OF EXPERIENCING TEMPERATURES WELL BELOW SEASONAL...THE MID LEVEL RIDGE WILL CAUSE THE THERMOMETER TO SHIFT THE OTHER DIRECTION WITH HIGHS WEDNESDAY/THURSDAY (LOWER/MID 80S NORTH OF THE BEACHES) TO BE NEAR OR SLIGHTLY ABOVE SEASONAL. NO RAINFALL FORECAST WEDNESDAY/THURSDAY. TO THE WEST...NEXT DEEPENING TROF OF LOW PRESSURE MOVES EAST OF THE ROCKIES AND OVER THE CENTRAL AND LOWER PLAINS STATES LATE FRIDAY INTO SATURDAY. AHEAD OF THE MAIN TROF...THE EXTENDED RANGE GUIDANCE SHOWS A SERIES OF SHORT WAVE TROFS TRACKING EASTWARD ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND SOUTHEAST STATES LATE IN THE WEEK AND OVER THE WEEKEND. THIS PATTERN RESULTS IN INCREASED RAIN CHANCES BY FRIDAY...CONTINUING THROUGH MUCH OF THE WEEKEND. DUE TO INCREASED MID LEVEL FORCING WITH THIS PATTERN ALONG WITH SUFFICIENT MOISTURE AND INSTABILITY SETTING UP IN THE LOWER TO MIDDLE LAYERS OF THE ATMOSPHERE...WILL CONTINUE TO ADVERTISE CHANCES OF SHOWERS/STORMS FRIDAY THROUGH SUNDAY. THE LATEST 06.12 UTC RUNS OF THE OPERATIONAL GFS/ECMWF/CANADIAN GEM ARE FAVORING AN ACTIVE WEATHER PATTERN MOVING INTO THE WEEKEND AND CHANCES OF SHOWERS/STORMS COULD BECOME LIKELY ON SUBSEQUENT SHIFTS IF CONTINUITY CONTINUES. MADE NO CHANGES TO MEDIUM RANGE LOW AND HIGH TEMPERATURES WITH MILD NIGHTS AND WARM DAYS FORECAST 32/10 && .AVIATION [18Z TERMINAL FORECAST DISCUSSION]...BROKEN VFR CLOUD DECKS BETWEEN 5000-7000 FT AGL WILL CONTINUE TO WRAP ACROSS THE LOCAL TERMINALS THIS AFTERNOON ON THE BASE OF THE UPPER LEVEL LOW MOVING SLOWLY ACROSS THE TENNESSEE VALLEY. WESTERLY WINDS OF 10-15 KNOTS... WITH A FEW GUSTS TO 20 KNOTS WILL PERSIST THROUGH THE AFTERNOON BEFORE GRADUALLY DECREASING TO AROUND 5 KNOTS AFTER SUNSET. /21 && .MARINE...LOW PRESSURE OVER THE TENNESSEE VALLEY THIS AFTERNOON WILL MOVE EASTWARD TOWARD THE CAROLINAS THROUGH TUESDAY. SURFACE HIGH PRESSURE WILL MEANWHILE BUILD ACROSS THE GULF OF MEXICO THROUGH MIDWEEK. LIGHT TO MODERATE WESTERLY TO NORTHWESTERLY FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH TUESDAY NIGHT...WITH FLOW TRANSITIONING SOUTHWESTERLY BY WEDNESDAY. A LIGHT TO MODERATE ONSHORE FLOW WILL PERSIST THROUGH THE END OF THE WEEK AS HIGH PRESSURE REMAINS IN THE VICINITY OF THE NORTHEASTERN GULF. /21 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 53 77 56 84 60 / 10 10 05 05 05 PENSACOLA 55 77 60 81 64 / 20 10 05 05 05 DESTIN 57 75 62 78 66 / 20 10 05 05 05 EVERGREEN 48 76 49 83 57 / 20 10 05 05 05 WAYNESBORO 49 77 52 82 56 / 10 10 05 05 05 CAMDEN 48 75 51 82 57 / 20 10 05 05 05 CRESTVIEW 49 79 51 85 56 / 20 10 05 05 05 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, May 6, 4:41 AM CDT, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 441 AM CDT MON MAY 6 2013 ALZ051>064-FLZ001>006-GMZ634-MSZ067-075-076-078-079-070945- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA- PENSACOLA BAY SYSTEM-WAYNE-PERRY-GREENE-STONE-GEORGE- 441 AM CDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY. GMZ630>633-635-650-655-670-675-070945- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 441 AM CDT MON MAY 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY STRONG WINDS MAY CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT MAINLY THIS AFTERNOON THROUGH THIS EVENING OVER THE GULF WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Nearby
Small Craft Advisories in Alabama, 2013Every small craft advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.